Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking testosterone injections for last few years. Noticed elevation in PSA level. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
my psa is 3.6 and my total testosterone is at 70 and was taken in the morning last thursday. I was taking testosterone injections for two years and last month my psa went to 4.5 so I quit the injections six weeks ago.I was getting 200 mg every two weeks, I am 5 10 and weigh 280.
Posted Wed, 17 Apr 2013 in Men's Health
Answered by Dr. G.Srinivasan 24 hours later
Welcome to the forum.
There is no clear answer to this.
If the clinical situation warrants testosterone replacement, then it is worthwhile doing so, even though there is increased risk of prostate cancer by doing so.
Since prostate cancer is slow growing, there is no need to panic by the small rise that happened recently.
If the PSA rises again after the next dose, it is worthwhile a prostate biopsy to rule out cancer, especially if there is family history of prostate cancer.
Unfortunately, there is no specific cut off level of PSA to suggest absence of cancer. PSA only predicts the probability of having cancer at any particular level of PSA.
I hope i have made some meaningful discussion.
Best regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor